Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 67, NWS Jackson, KY

June 13, 2007Floyd County, Martin County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 13, 2007, 6:11 PM EDT for Floyd County, Martin County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2007, 6:11 PM EDT (22:11 UTC)
Expired
Jun 13, 2007, 7:00 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Floyd County, KY, Martin County, KY

The radar

The Jackson,KY radar (KJKL), 60 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 132211
SVRJKL
KYC071-159-132300-
/O.NEW.KJKL.SV.W.0067.070613T2211Z-070613T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MARTIN COUNTY IN NORTHEAST KENTUCKY
  FLOYD COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 700 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PLEASANT...OR 11 MILES SOUTH OF INEZ...AND MOVING SOUTHWEST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENDICOTT BY 625 PM EDT...
  DICKS CREEK BY 630 PM EDT...
  CORN FORK HOLLOW BY 635 PM EDT...
  EMMA...ALVIN AND IVEL BY 640 PM EDT...
  LANCER BY 645 PM EDT...
  DWALE...BEAVER JUNCTION AND ALLEN BY 650 PM EDT...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3767 8243 3782 8256 3764 8298 3744 8280

$$

WJM
2 follow-up statements
000 
WWUS53 KJKL 132238
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
637 PM EDT WED JUN 13 2007

KYC159-132247-
/O.CAN.KJKL.SV.W.0067.000000T0000Z-070613T2300Z/
MARTIN KY-
637 PM EDT WED JUN 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3755 8288 3760 8290 3764 8290 3766 8293
      3774 8272 3768 8258 3767 8262 3757 8261
      3755 8262 3745 8279

$$

KYC071-132300-
/O.CON.KJKL.SV.W.0067.000000T0000Z-070613T2300Z/
FLOYD KY-
637 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR FLOYD COUNTY...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CORN FORK HOLLOW...OR ABOUT NEAR PRESTONSBURG...MOVING
SOUTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EMMA...ALVIN...LANCER AND IVEL BY 645 PM EDT...
  DWALE...BEAVER JUNCTION...ALLEN AND ALLEN CITY BY 655 PM EDT...
  DOCK BY 700 PM EDT...

LAT...LON 3755 8288 3760 8290 3764 8290 3766 8293
      3774 8272 3768 8258 3767 8262 3757 8261
      3755 8262 3745 8279

$$

WJM
000 
WWUS53 KJKL 132259
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT WED JUN 13 2007

KYC071-132309-
/O.EXP.KJKL.SV.W.0067.000000T0000Z-070613T2300Z/
FLOYD KY-
659 PM EDT WED JUN 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLOYD COUNTY EXPIRES
AT 700 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 3755 8288 3760 8290 3764 8290 3766 8293
      3774 8272 3768 8258 3767 8262 3757 8261
      3755 8262 3745 8279

$$

WJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:00 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 13, 4:00 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT WED JUN 13 2007

.SHORT TERM.../TONIGHT THROUGH MONDAY/...UPDATED
BACKED DOWN A BIT ON THE THUNDERSTORMS FOR THIS EVENING. THERE WAS
SOME MID LEVEL CAPPING GOING ON THAT SUPPRESSED CONVECTION FROM
FORMING IN THE AREA WITH THE MOST INSTABILITY. AN AREA OF
THUNDERSTORMS ARE CURRENTLY TO THE WEST OF THE AREA AND ARE SLOWLY
MOVING TOWARDS THE AREA. EXPECT THAT SLOWLY AFTER SUNDOWN MOST OF THE
CONVECTION WILL START TO DIE OFF PRETTY QUICKLY. SOME VALLEY FOG WILL
BE FORMING AFTER MIDNIGHT AND WILL BURN OFF BY 8 PM. TOMORROW...THE
INSTABILITY WILL BE THERE AGAIN AND THE STORM PREDICTION CENTER HAS
PUT EASTERN KENTUCKY IN A SLIGHT RISK FOR SEVERE WEATHER. WE WILL BE
STUCK IN THE PATTERN THROUGH MONDAY WITH THE VORT LOBES ROTATING
AROUND THE LOW AND SETTING OFF SOME MOSTLY AFTERNOON AND EVENING SHOWERS.

.LONG TERM.../MONDAY NIGHT THROUGH WEDNESDAY/...UPDATED
WENT WITH GFS SOLUTION ONCE AGAIN...AS IT STILL HAS BEST TIMING OF
RELEVANT SYNOPTIC FEATURES. THE LATEST RUN OF THE GFS HAS BACKED OFF
ON QPF ASSOCIATED WITH SERIES OF RETROGRADING AREAS OF LOW FOR END
OF THE WEEK. GFS HAS ALSO TRENDED DOWN THE LOW AND MIDDLE LEVEL
HUMIDITY QUITE A BIT SINCE YESTERDAY. THIS TREND IS ALSO WELL
REFLECTED IN THE MODEL CROSS SECTIONS AND SOUNDINGS. IT DOES NOT
APPEAR THAT THERE WILL BE ENOUGH DYNAMICS OR A STRONG ENOUGH LIFTING
MECHANISM IN PLACE FOR SHOWERS AND STORMS TO FORM OVER THE WEEKEND.
REMOVED POPS FROM FORECAST UNTIL NEXT WEDNESDAY...AS A SLOW MOVING
COLD FRONT MOVES IN FROM THE NORTHWEST. CONSIDERING HOW FAR OUT TIME
THE FRONT IS SUPPOSED TO MOVE ACROSS THE FORECAST AREA...WENT WITH
ONLY 20-25 PERCENT CHANCE OF RAIN DURING FRONTAL PASSAGE. MODELS
SHOWING AMPLE INSTABILITY IN PLACE TO SUPPORT SCATTERED
THUNDERSTORMS. WINDS WERE TWEAKED TO REFLECT PASSAGE OF AREA OF LOW
PRESSURE AS IT MOVES DOWN THE SOUTHEAST COAST...GOING WITH NORTH TO
NORTHEAST WINDS GRADUALLY SHIFTING AROUND TO THE SOUTHWEST AS HIGH
PRESSURE SETS UP TO THE SOUTHEAST...WITH STRENGTHENING SOUTHWEST
FLOW SETTING UP AHEAD OF THE APPROACHING FRONT. TEMPS WERE TWEAKED
AT OR SLIGHTLY BELOW MEXMOS SUNDAY AND MONDAY WITH SCATTERED LOW TO
MIDDLE LEVEL CLOUDS IN PLACE AND NORTHEAST WINDS. REVERSED THE TREND
FOR TUESDAY AND WEDNESDAY...WITH MOSTLY CLEAR SKIES AND SOUTHERLY
FLOW BECOMING ESTABLISHED ACROSS EASTERN KENTUCKY. WENT A BIT WARMER
THAN MEXMOS FOR OVERNIGHT LOWS...MAINLY DUE TO WARMER THAN NORMAL
DAYTIME TEMPS AND SOUTHERLY WINDS SATURDAY NIGHT THROUGH TUESDAY
NIGHT. INCREASING CLOUD COVER WEDNESDAY NIGHT SHOULD ALSO ACT TO
KEEP TEMPS UP A BIT...SO WENT ABOVE MEXMOS FOR TEMPS THAT NIGHT AS
WELL. DEWPOINTS LOOKED A BIT TOO HIGH AND WERE DECREASED A DEGREE OR
TWO ACROSS THE BOARD.

&&

.AVIATION.../18Z TO 18Z/

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AN ISSUE THROUGH 2-3Z.
THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS MAY BE
SEVERE...SO BEWARE OF LLWS IN THE VICINITY OF THUNDERSTORMS TODAY. THERE
MAY BE SOME IFR AND MVFR CIGS AND VIS ASSOCIATED WITH THE
THUNDERSTORMS. MVFR FOG WILL BE POSSIBLE AFTER MIDNIGHT. SOME IFR FOG
WILL BE POSSIBLE AT LOCATIONS THAT RECEIVE SIGNIFICANT PRECIPITATION
THIS AFTERNOON AND EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JJ
LONG TERM...AR
AVIATION...AR
Hazardous weather outlook, Jun 13, 6:07 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT WED JUN 13 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-150115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
607 PM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN KENTUCKY DURING THE EARLY
EVENING. A COUPLE STORMS MAY BECOME SEVERE EAST OF A LINE FROM
JOHNSON TO LETCHER COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. THE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

RAY/JJ

In the hours before

Local storm report, Jun 13, 3:07 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     4 SE BRUIN              38.15N 82.97W
06/08/2007                   ELLIOTT            KY   DEPT OF HIGHWAYS

            TREES DOWN AT ROUTE 7 AND 409 NEAR ROUND RIDGE AND
            JOHNSON CREEK.

0508 PM     TSTM WND DMG     4 SSE HAZARD            37.20N 83.17W
06/08/2007                   PERRY              KY   DEPT OF HIGHWAYS

            TREES DOWN NEAR 1166 AND ROUTE 7 INTERSECTION. ALSO NEAR
            ROUTE 7 AND ROUTE 15 INTERSECTION.

&&

BSCHOETT
Special weather statement, Jun 13, 5:05 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EDT WED JUN 13 2007

KYZ120-132200-
PIKE-
505 PM EDT WED JUN 13 2007

...A LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN PIKE COUNTY
THROUGH 600 PM EDT WEDNESDAY EVENING...

AT 505 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 28 MILES NORTHEAST OF BUSKIRK TO BOARD TREE TO PAW
PAW...MOVING SOUTHWEST AT 10 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Local storm report, Jun 13, 5:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             N CANADA                37.61N 82.32W
06/13/2007  E0.88 INCH       PIKE               KY   TRAINED SPOTTER

            NICKEL SIZED HAIL IN CANADA

&&

SCHOETTMER
Special weather statement, Jun 13, 6:02 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
602 PM EDT WED JUN 13 2007

KYZ107-110-119-132300-
JOHNSON-MARTIN-FLOYD-
602 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN JOHNSON AND MARTIN
AND NORTHERN FLOYD COUNTIES THROUGH 700 PM EDT WEDNESDAY EVENING...

AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PRINCE...
MOVING SOUTHWEST AT 15 MPH.

THIS STORM WILL BE NEAR PLEASANT AROUND 610 PM EDT...WELLS CHAPEL
AROUND 615 PM EDT...BOONS CAMP AROUND 620 PM EDT...WILLIAMSPORT
AROUND 625 PM EDT...DICKS CREEK AROUND 630 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:10 PM EDTSevere Thunderstorm WarningJKLPike50 min
Jun 13, 5:57 PM EDTSevere Thunderstorm WarningJKLPike35 min
Jun 13, 7:45 PM EDTSevere Thunderstorm WarningJKLHarlan50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.